EconPapers    
Economics at your fingertips  
 

Some results on strategic voting and proportional representation with multidimensional policy space

Francesco De Sinopoli
Authors registered in the RePEc Author Service: Giovanna Iannantuoni ()

UC3M Working papers. Economics from Universidad Carlos III de Madrid. Departamento de Economía

Abstract: We study a model of proportional representation, in which the policy space is multidimensional. We first show, via an example, that the assumption of quasi-concavity of the utility function is not sufficient to obtain the result that only the extreme parties get votes, contrary to the unidimensional case. We, then, study two cases in which stronger assumptions on voters' preferences assure that voters essentially vote, in any equilibrium, only for the extreme parties.

Date: 2002-11
New Economics Papers: this item is included in nep-cdm and nep-pol
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
https://e-archivo.uc3m.es/rest/api/core/bitstreams ... 39c5cecbbfe2/content (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cte:werepe:we025721

Access Statistics for this paper

More papers in UC3M Working papers. Economics from Universidad Carlos III de Madrid. Departamento de Economía
Bibliographic data for series maintained by Ana Poveda ().

 
Page updated 2025-03-19
Handle: RePEc:cte:werepe:we025721